Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 8, 2007, 6:47 PM CDT for Atchison County, Nodaway County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2007, 6:47 PM CDT (23:47 UTC)
- Expired
- Aug 9, 2007, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Atchison County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 151 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 082350 FFWEAX MOC005-147-090600- /X.NEW.KEAX.FF.W.0033.070808T2347Z-070809T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 647 PM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... ATCHISON COUNTY IN NORTHWEST MISSOURI CENTRAL NODAWAY COUNTY IN NORTHWEST MISSOURI * UNTIL 100 AM CDT THURSDAY * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL SPREADING ACROSS THE WARNED AREA. THE WARNED AREA SAW UPWARDS OF FIVE INCHES OF RAINFALL THIS MORNING...AND AN ADDITIONAL TWO TO FOUR INCHES OF RAIN IS EXPECTED TO FALL IN JUST A COUPLE HOURS TIME AS THESE INTENSE STORMS MOVE ACROSS NORTHWEST MISSOURI. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MARYVILLE...TARKIO...BURLINGTON JUNCTION...FAIRFAX...RAVENWOOD... ROCKPORT AND SKIDMORE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. RAINFALL OF THIS MAGNITUDE COULD BRING THE NODAWAY AND 102 RIVERS INTO FLOOD AS WELL. PERSONS NEEDING TO SEEK HIGHER GROUND NEED TO BE AWARE THAT SEVERE WEATHER AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING IN THE WARNED AREA. LAT...LON 4053 9463 4027 9461 4026 9554 4052 9572 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 5:24 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 8, 5:24 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT WED AUG 8 2007
.UPDATE...
UPDATE TO THE ZONES TO ACCOUNT FOR TORNADO WATCH 572. CONVECTION
DEVELOPING ALONG BOUNDARY ACROSS SOUTHEAST NEBRASKA/NORTHEAST KANSAS.
SHOULD SEE CONVECTION TAKE A GENERAL NORTHEAST TO EAST TRAJECTORY AND
WILL LIKELY GET ACTIVITY PUSHING INTO NORTHWEST MISSOURI DURING THE
NEXT COUPLE OF HOURS. PARAMETERS FAVOR THE THREAT FOR DAMAGING WINDS
AND SOME HAIL AS WELL AS ISOLATED TORNADOES GIVEN SUPERCELL STRUCTURE.
DEROCHE
.PREV DISCUSSION...
/ISSUED 343 PM CDT WED AUG 8 2007/
REMNANT CLOUD DEBRIS FROM THIS MORNINGS AND EARLY AFTERNOONS
CONVECTION CONTINUING TO SLOWLY ERODE ACROSS THE AREA. A FEW RESIDUAL
BOUNDARIES LEFT OVER AND CU STREAKS HAVE NOW DEVELOPED ACROSS NW
MO/NE KS. IN ADDITION...DIFFERENTIAL HEATING ZONE HAS ESTABLISHED
FROM ST JOSEPH TO KIRKSVILLE WHERE CLOUD COVER HAS HELD ON THIS
AFTERNOON. BIG QUESTION IS WHETHER SURFACE BASED CONVECTION WILL
INITIATE THIS AFTERNOON WITHIN ZONE OF STRONGEST HEATING. CURRENT
THINKING IS YES AS CU HAS BECOME MORE ROBUST IN THE LAST COUPLE OF
HOURS...MAINLY ACROSS NORTHERN KANSAS/SOUTHERN NEBRASKA. AREA
PROFILERS/LATEST RUC ANALYSIS REVEALING 30-40 KTS OF H5 FLOW
CONTRIBUTING TO SUFFICIENT SHEAR FOR ORGANIZED CONVECTION. THIS ATOP
SFC TEMPS IN THE MID TO UPPER 90S ALONG WITH TDS IN THE MID 70S
CONTRIBUTING TO MLCAPES OF 3500 J/KG+. 20Z TOP SOUNDING SHOWING A
VERY SUPPORTIVE WIND PROFILE DESPITE PREVAILING CAP. SHOULD
CONVECTION INITIATE...WHICH SEEMS MOST LIKELY ACROSS NORTHERN
KS/SOUTHERN NE...STORMS WILL LIKELY QUICKLY BECOME SEVERE AS VIGOROUS
UPDRAFTS WILL RESULT GIVEN STRONG TO EXTREME CAPE VALUES. THIS WILL
LEAD TO THE POTENTIAL FOR STRONG DOWNDRAFTS AND HAIL PRODUCTION
WITHIN THE STRONGER STORMS. IN ADDITION...CANNOT RULE OUT A TORNADO
OR TWO GIVEN SUPERCELL DEVELOPMENT AND MOVEMENT INTO AIR MASS
CHARACTERIZED BY LOWER DEWPOINT DEPRESSION AND ENHANCED LOW LEVEL
HELICITY NEAR SFC BOUNDARIES. ALSO...PWS HAVE INCREASE TO NEAR 2 IN
WHICH WOULD POSE A THREAT FOR HEAVY RAIN AND A SUBSEQUENT FLASH FLOOD
SCENARIO IF STORMS BEGIN TO TRAIN. OVERALL...CONVECTION SHOULD
EVENTUALLY CONGEAL INTO AN MCS AS SFC FRONT BEGINS TO SLIDE SOUTH AND
NE/IA TONIGHT. THIS WOULD TEND TO TRANSITION CONVECTION AND SVR
POTENTIAL TO A MAINLY DAMAGING WIND THREAT.
BEYOND CONVECTIVE POTENTIAL THIS AFTERNOON AND TONIGHT...NEXT
CONCERN IS WITH HEAT OVER THE NEXT FEW DAYS. SOME CONCERN THAT
CRITERIA FOR EXCESSIVE HEAT WARNING WILL HAVE TROUBLE BEING MET.
AFOREMENTIONED WEAK FRONT WILL MAKE SOUTHERN PROGRESS TONIGHT AND
TOMORROW. H85 TEMPS COOL A TAD TOMORROW YET STILL RANGE IN THE
22-24C CATEGORY. MAJOR LIMITING FACTOR TO HIGHER HEAT INDEX VALUES
WILL BE DRIER LLVL AIR MASS AND SHOULD TEND TO OFFSET STRONG DIURNAL
HEATING. HAVE THEREFORE JUDGED SOUTHWARD EXTEND OF DRY AIR AND EDGED
A NORTHERN TIER OF COUNTIES OFF OF THE EXCESSIVE HEAT WARNING FOR
TOMORROW AND FRIDAY. WILL LEAVE TO LATER SHIFTS TO DETERMINE IF
FURTHER COUNTIES MAY NEED TO BE REMOVED IN LATER OUTLOOKS.
BEYOND FRIDAY...APPEARS HEAT HEADLINES MAY NEED TO BE CONSIDERED AGAIN
AS UPPER RIDGE ONCE AGAIN BUILDS ACROSS THE AREA. WILL TAKE IT DAY BY
DAY FOR NOW AND REEVALUATE AS TIME FRAME GETS CLOSER.
DEROCHE
LONG TERM (SATURDAY THROUGH WEDNESDAY)...
VERY FEW CHANGES REQUIRED IN THE MEDIUM RANGE AS MODELS REMAIN QUITE
CONSISTENT WITH STRENGTHENING AN UPPER RIDGE UPWARDS OF 600DM ALONG
THE KS/OK BORDER REGION INTO THE OZARKS.
OPPRESSIVE HEAT WILL ONCE AGAIN BUILD ACROSS THE REGION THROUGH THE
WEEKEND INTO EARLY NEXT WEEK...WITH AFTERNOON HIGHS CONSISTENTLY
APPROACHING 100 DEGREES. AFTER THE BRIEF FRONTAL PASSAGE IN THE DAY
3 TIME FRAME...DEWPOINTS MAY TAKE THE DAY SATURDAY TO RECOVER AMIDST
EASTERLY LOW LEVEL FLOW...SO EXPECT TO SEE A BREAK IN THE EXCESSIVE
HEAT WARNING. A WATCH WILL LIKELY NEED TO BE POSTED FOR SUNDAY
ONWARD IN THE NEXT DAY OR TWO.
OUTSIDE OF THE OUTLIER DGEX MODEL WHICH RETROGRADES THE UPPER RIDGE
TOWARD THE HIGH PLAINS...THE REMAINDER OF THE MODEL SUITE AND GFS
ENSEMBLE REMAIN CONSISTENT WITH KEEPING ANY CONVECTION WELL TO THE
NORTH AND MOST OF THE CWA CLOUD-FREE THROUGH THE PERIOD GIVEN THE
LARGE SCALE SUBSIDENCE AND THERMAL CAPPING.
PERSISTENT E-SE LOW LEVEL FLOW WILL LIKELY ALSO BRING IN
CONSIDERABLE HAZE DURING THE PERIOD.
BOOKBINDER
&&
AVIATION...
CLOUD COVER SLOWLY ERODING EARLY THIS AFTERNOON ACROSS THE AREA IN
THE WAKE OF MORNING ACTIVITY. DISTINCT OUTFLOW BOUNDARY NOW EVIDENT
FROM TOPEKA TO JUST SOUTH OF THE KC METRO. CURRENT THINKING IS
BOUNDARY WILL SLOWLY DRIFT NORTH THROUGH THE AFTERNOON IN RESPONSE TO SHORT
WAVE SLIDING ACROSS NEBRASKA/IOWA. LEFT IN VCTS FOR TAF SITES TO
ACCOUNT FOR BOUNDARY AND UNCERTAINTY REGARDING CONVECTIVE INITIATION.
OTHERWISE...SHOULD SEE ADDITIONAL CONVECTION DEVELOP ACROSS NORTHERN
MISSOURI/SOUTHERN IOWA LATER THIS AFTERNOON AND EVENING AND PUSH
SOUTHWARD.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR MOZ028-MOZ029-
MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-
MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
EXCESSIVE HEAT WARNING UNTIL 7 AM THURSDAY FOR MOZ020-MOZ021-
MOZ022-MOZ023-MOZ024-MOZ025.
KS...EXCESSIVE HEAT WARNING UNTIL 7 AM THURSDAY FOR KSZ025-KSZ102.
EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR KSZ057-KSZ060-
KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Aug 8, 1:03 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT WED AUG 8 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CLOUD COVER WILL CONTINUE TO SLOWLY ERODE THIS AFTERNOON ALLOWING THE AIR MASS TO DESTABILIZE ACROSS NORTHERN MISSOURI AND EASTERN KANSAS. A DISTINCT OUTFLOW BOUNDARY CURRENTLY DRAPED FROM TOPEKA TO JUST SOUTH OF THE KANSAS CITY METRO AREA WILL SLOWLY DRIFT NORTH AND MAY BECOME A FOCUS FOR THUNDERSTORM ACTIVITY LATER THIS AFTERNOON. ANY STORMS THAT DO DEVELOP WILL HAVE THE CAPABILITY OF BECOMING STRONG TO SEVERE AS INSTABILITY VALUES CONTINUE TO RISE. THE MAIN THREATS WITH THIS ACTIVITY WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...ANY STORMS THAT BECOME WELL ORGANIZED IN VICINITY OF THE AFOREMENTIONED BOUNDARY MAY ALSO HAVE THE POTENTIAL TO PRODUCE A TORNADO OR TWO. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A SLOW MOVING FRONT THAT WILL PUSH INTO NORTHERN MISSOURI. IF SUFFICIENT CLOUD COVER CAN ERODE...STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE WITH THIS ACTIVITY WITH AGAIN THE MAIN THREATS BEING DAMAGING WINDS AND HAIL. WITH ABUNDANT MOISTURE IN PLACE ACROSS THE AREA...STORMS WILL TEND TO BECOME EFFICIENT RAIN PRODUCERS. THEREFORE...THE THREAT FOR HEAVY RAINFALL AND ISOLATED FLASH FLOODING IS ALSO PRESENT THIS AFTERNOON THROUGH TONIGHT. THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY CONTINUES TO BE OF CONCERN ACROSS THE AREA. HIGH HUMIDITY WILL COMBINE WITH HIGH TEMPERATURES IN THE LOW TO UPPER 90S...PRODUCING HEAT INDEX VALUES IN EXCESS OF 100 DEGREES ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. THE MOST DANGEROUS CONDITIONS WILL BE FOUND ALONG AND SOUTH OF A LINE STRETCHING FROM SAINT JOSEPH...TO CHILLICOTHE...TO MACON. HEAT INDEX VALUES ACROSS THIS REGION WILL REACH AND LIKELY EXCEED 105 DEGREES FOR SEVERAL HOURS. AS A RESULT OF THESE HIGH HEAT INDEX VALUES...AN EXCESSIVE HEAT WARNING CONTINUES FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STAGNANT WEATHER PATTERN WILL KEEP HEAT AND HIGH HUMIDITY ACROSS THE ENTIRE OUTLOOK AREA THROUGH AT LEAST THE END OF THE WORK WEEK...AND POTENTIALLY INTO THE UPCOMING WEEKEND. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY FOR LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER. LOCATIONS ACROSS THIS REGION CAN EXPECT SEVERAL AFTERNOONS WHERE HEAT INDEX VALUES REACH AND EXCEED 105 DEGREES FOR THREE OR MORE HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING GENERALLY ALONG AND NORTH OF A KANSAS CITY TO BOONVILLE LINE. DEROCHE
In the hours before
Local storm report, Aug 8, 6:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ROCKPORT 40.42N 95.52W
08/08/2007 E0.75 INCH ATCHISON MO TRAINED SPOTTER
&&
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:09 AM CDT | Areal Flood Advisory | EAX | Atchison, Gentry, Harrison, Mercer, Nodaway, Worth | 6 hr |
| Aug 8, 6:10 AM CDT | Areal Flood Advisory | EAX | Atchison, Gentry, Harrison, Holt, Nodaway, Worth | 4 hr |
| Aug 8, 7:31 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| Aug 8, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 36 min |
| Aug 8, 6:35 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 25 min |
| Aug 8, 6:43 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 47 min |
| Aug 8, 6:58 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.